Last reply 2 days ago
It's All Falling Apart

Newly Diagnosed December 2018 so not on any medication besides the prednisone to help with the inflammation but almost done with that. I was hoping that I would be started on a medication by the end of this script but now it’s not looking like that will be and I’m getting worried. I have been reaching out to the cardiologist office who is to oversee the first dose observation of Gylenia but they won’t return my calls. It’s been 7 days, granted only 3 days may have been working days with the holiday. Also, I had an appointment to see an ms specialist scheduled for next Monday but her office call to reschedule since the specialist was not going to be in that. Plus I have these (for lack of better way to describe it) tremors in my hands and arms where it’s like my nerves “got cold”. Idk and this symptom is new. Could it all be related to this relapse or is it progressing?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


mamawals
1 week ago

You were just diagnosed and nothing seems to happen at this time of year because everyone is taking leave. Try to take a deep breath. I know symptoms are scary but there’s not much that can be done about mild symptoms. Keep working to get in with your MS Specialist.

Honestly, it seems weird to me that you would do your first dose of a medication at a cardiologist’s office. How familiar will they be with reactions to DMTs? I saw you’re in the US. I’m seen at a neurology practice that has its own infusion center and two nurses who are specifically responsible for dealing with medication administration and insurance issues. I’m not sure how rural it is in your area but if your MS specialist isn’t set up to administer medication then you may want to see if there any other neurologists specializing in MS in your area. It won’t be an issue with gilenya, but some of the infusion medication require the office to be registered and approved to administer medications by the pharmaceutical companies.

Good luck. I know adjusting to an MS diagnosis is a bit scary.


leogirl
1 week ago

@me1123
Sorry to hear you have all this stress and worry. This is the worst time of year to be trying to get people to ring back. As others have said stress makes your Ms worse so try not to stress about it. I know that’s really hard but I find lying down and taking deep breaths while concentrating on my in breath and out breath helps me to relax.
When you take your first Gilenya tablet you need to be monitored as your heart rate can drop. That’s probably why the cardiologist office is doing it. When I started I had a nurse from the drug company observing me in the neurology department. My heart rate dropped a bit so I had to stay there longer than expected until it came back up. Thankfully it did as if it didn’t they would have kept me overnight. It’s just that they take it very seriously. Every hospital is different so maybe they do not have a nurse available in your area. The most important thing is that you will be monitored.
Hopefully the cardiologist office will be back to normal soon and you get your appointment. X


stumbler
1 week ago

@me1123 , I agree with @leogirl above, your heart rate must be monitored after the first dose of Gilenya and stress is bad.

If you’re coming to the end of the Steroids (prednisone), then they will primarily be addressing any inflammation on your Central Nervous System (CNS) that caused the recent relapse. Then the Steroids will be working with your body over the next 6 – 8 weeks to recover any lost or impaired function.

However, you do need to rest and relax to allow this recovery to take place.

In view of the Steroids, I doubt if the tremors are to do with your relapse or any progression. Probably just a little anxiety……..


vixen
1 week ago

[email protected], your life has been turned upside down, you still need to recover your, there is lots of anxiety, so now you need to sllllllooooooooooooooooowwwww down! You are now in the system and it’s been the worst time of year for public services due to the holidays. The body is really weird around relapses: when you reach a period of stability, which you will, things will even out and the little oddities and new symptoms will hopefully dampen down. I’ve been diagnosed two years and am still unclear about the differences between flare ups, exacerbationa, relapses and set backs. But over time, you will start to get used to this new way of being. For now, focus on making a good recovery; lots of rest, healthy diet, as much exercise as you can without overdoing things, and good people around who can support you. Take care, there is lots of support on here for you x


grandma
2 days ago

Hello @me1123 how are things going nearly a fortnight on? Have you has any more tests, results, the tremors are usually part of the relapse but don’t panick, stress is the worst thing for ms, I know waiting is awful especially as the current thinking is to hit ms hard and fast. Here’s hoping for you


me1123
2 days ago

Thank you everyone for the support. Things may have turned around just a wee bit. After informing my neurologist that the cardiologist could not do the First does observation, they went with a different company. The FDO is tomorrow🤞🏻

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.